Initial effect of taking allopurinol

Stopping Gout Together Forums Help My Gout! The Gout Forum Initial effect of taking allopurinol

This topic contains 1 reply, has 2 voices, and was last updated by  d q 1 year, 8 months ago.

  • Author
    Posts
  • #2369

    André Chénier
    Participant
    Ŧallars: Ŧ -2.05
    GoutPal Carer Badge Rank: Carer


    I would like to share information about what can happen for a short while after you start to use Allopurinol.

    I read somewhere that this medication can cause a gout flare-up when you start using it.

    I experienced such a flare up about a week or so after starting.

    The base of my left big toe started to ache, then a dark spot appeared there. Then my urine started to cause a burning sensation at the tip of my penis.

    I was concerned because web sources of information advised to stop taking the medication immediately if you experienced a burning sensation during urination.

    Well, I gave it a bit more time, and very soon (2 days) the toe pain subsided, and so did the urination issue. Now everything is fine.

    Thought this info could be useful.

  • #2370

    d q
    Participant
    Ŧallars: Ŧ 340.34
    GoutPal Scholar Badge Rank: Scholar

    Hello Andre,

    Thank you for your informative post.

    It’s always helpful for any new gout sufferer starting Allopurinol to get the widest level of knowledge possible. Please make sure you monitor your Uric Acid levels with your GP (preferably Rheumatologist) in a few weeks to make sure things are on the right track.

    Regards,
    James

You should log in to GoutPal to reply to this topic.


If you do not want to log in, you can post a reply via the orange Gout Help button, or raise a new GoutPal helpdesk ticket.